Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 48, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 23, 2013, 6:31 PM EST for Telfair County, Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2013, 6:31 PM EST (23:31 UTC)
- Expired
- Feb 23, 2013, 10:59 PM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turnpike Creek near McRae (MCRG1). The gauge peaked at 9.86 ft at Feb 23, 2013, 8:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02216180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
688 WGUS42 KFFC 232331 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EST SAT FEB 23 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... TURNPIKE CREEK NEAR MCRAE AFFECTING TELFAIR COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC271-241331- /O.NEW.KFFC.FL.W.0048.130223T2331Z-000000T0000Z/ /MCRG1.1.ER.130223T2300Z.130223T2300Z.000000T0000Z.NR/ 631 PM EST SAT FEB 23 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURNPIKE CREEK NEAR MCRAE. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 6 PM SATURDAY THE STAGE WAS 9.8 FEET...AND RISING. * FLOOD STAGE IS 10 FEET. $$
1 follow-up statement
388 WGUS82 KFFC 240359 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1059 PM EST SAT FEB 23 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... TURNPIKE CREEK NEAR MCRAE AFFECTING TELFAIR COUNTY GAC271-240429- /O.CAN.KFFC.FL.W.0048.000000T0000Z-130224T0359Z/ /MCRG1.1.ER.130223T2300Z.130223T2300Z.000000T0000Z.NR/ 1059 PM EST SAT FEB 23 2013 THE FLOOD WARNING IS CANCELLED FOR THE TURNPIKE CREEK NEAR MCRAE * UNTIL WEDNESDAY DECEMBER 31. * AT 10 PM SATURDAY THE STAGE WAS 9.8 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 2:58 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 23, 2:58 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EST SAT FEB 23 2013 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... WEDGE IS STILL IN PLACE ACROSS THE CWA AND JUST BEGINNING TO SEE SIGNS OF THE WINDS SHIFTING FROM EAST TO WEST ACROSS ALABAMA WHILE SOME SITES ARE GOING CALM ACROSS GA. SEEMS LIKE THE WEDGE WILL BE SLOW IN BREAKING DOWN THIS AFTERNOON/EVENING. RAIN FROM THE CURRENT EVENT IS LIMITED TO THE FAR SOUTHEAST PORTION OF THE CWA AT THIS POINT. SOME LIGHT SHOWERS/DRIZZLE POSSIBLE ACROSS THE REST OF CENTRAL GEORGIA THROUGH THE AFTERNOON. PRECIP IS EXPECTED TO HOLD ON ACROSS THE SOUTHEAST PART OF THE CWA THROUGH TONIGHT...BUT CLEAR OUT BY THE MORNING. SHORTWAVE ACROSS THE PLAINS THIS AFTERNOON IS FORECAST TO SWEEP ACROSS THE TN VALLEY TONIGHT. ALTHOUGH MODELS YESTERDAY WERE HINTING AT SOME PRECIP WITH THIS...THIS ISNT THE CASE ANYMORE AND HAVE OPTED TO NOT INCLUDE POPS WITH THIS SHORTWAVE. THIS WAVE WILL ALIGN WITH THE LOW PRESSURE SYSTEM ACROSS MICHIGAN AND TOGETHER WILL SHIFT EAST OF THE CWA BY SUNDAY MORNING. THIS WILL HELP TO FINALLY CLEAR THE POPS OUT OF THE CWA AND CLEAR OUT THE CLOUDS FOR A NICE SUNDAY. THIS SHORT REPRIEVE FOR THE SECOND HALF OF THE WEEKEND WONT LAST LONG THOUGH AS SOUTHERLY FLOW QUICKLY RETURNS TO THE AREA LATE SUNDAY NIGHT AHEAD OF A STRENGTHENING LOW PRESSURE SYSTEM THAT WILL BE DIVING INTO THE PLAINS BY THAT TIME PERIOD. WARM FRONT ASSOCIATED WITH THIS NEXT SYSTEM WILL LIFT INTO SOUTHERN GEORGIA SUNDAY NIGHT...BUT GIVEN LATEST GUIDANCE...HAVE SLOWED DOWN THE TIMING OF THE PRECIP FOR SUNDAY NIGHT. NOTHING IN THE WAY OF INSTABILITY FOR SUNDAY NIGHT SO NO MENTION OF THUNDER IN THE GRIDS. MAIN THOUGHTS ON THIS EVENT WILL BE ADDRESSED IN THE LONG TERM. TEMPERATURE FORECAST FOR FIRST HALF OF THE SHORT TERM IS TRICKY...EVEN IN REGARDS TO GETTING A HANDLE ON THE MAX TEMPS FOR THIS AFTERNOON. BREAKS IN THE CLOUDS THIS AFTERNOON SEEM TO BE FILLING IN...SO MAY NOT END UP MAKING FORECAST HIGHS...EVEN WITH ADJUSTING THEM DOWNWARD. GIVEN THIS...CONFIDENCE IS LOW ON HOURLY TEMPS THROUGH TONIGHT. OVERALL THOUGH...TEMPS FOR THE SHORT TERM LEAN TOWARD A MODEL BLEND. 11 .LONG TERM /MONDAY THROUGH SATURDAY/... NEXT ROUND OF RAINFALL EXPECTED LATE SUNDAY NIGHT INTO EARLY TUESDAY AS STRONG SHORT WAVE DEEPENS INTO THE LOWER MISSISSIPPI VALLEY. AN ADDITIONAL 2 TO 3 INCHES POSSIBLE ACROSS CENTRAL ZONES. ANOTHER WEDGE SETTING UP FOR MONDAY WITH THE WARM FRONT PROBABLY VICINITY OF SOUTH GA. WITH THE NORTHERN EXTENT OF THE UNSTABLE AIR IN QUESTION...HAVE MADE NO CHANGES TO RAIN/THUNDER IN GRIDS FOR MONDAY THROUGH TUESDAY. OF MADE NO CHANGES TO THE GRIDS BROAD UPPER TROUGH IN PLACE OVER THE EASTERN STATES THROUGH THE REMAINDER OF THE PERIOD. SEVERAL SHORT WAVES MOVING ACROSS THE OHIO VALLEY AREA MAY BRING SOME MOISTURE INTO THE NORTHERN ZONES. WITH COLD TEMPERATURES...SOME OF THE PRECIPITATION MAY BE FROZEN. SO FOR NOW...HAVE NOT MADE ANY CHANGES TO THE REMAINDER OF THE LONG TERM. PREVIOUS DISCUSSION INCLUDED BELOW. 41 PREVIOUS LONG TERM.../ISSUED 357 AM EST SAT FEB 23 2013/ STATIONARY FRONT ALONG GULF COAST WILL BEGIN TO LIFT NORTH IN RESPONSE TO VERY STRONG SHORT WAVE OVER WEST TX SUNDAY NIGHT. PRECIP SHIELD SHOULD REACH I-20 BY MONDAY MORNING. UNFORTUNATELY EXPECT ANOTHER ROUND OF HEAVY RAIN WITH THIS INITIAL WARM ADVECTION PRECIP LATE SUN NIGHT/MONDAY FOLLOWED BY A BAND OF SHRA/TSRA ASSOCIATED WITH FORCING FROM SHORT WAVE AND COLD FRONT MON NIGHT. GFS/NAM/ECMWF STILL HOLDING BACK ON HOW MUCH RICH LOW LEVEL MOISTURE WILL RETURN MONDAY...SO NOT MUCH INSTABILITY FCST. HAVE INCLUDED SLT CHC AND CHC THUNDER PROBS BUT WILL HAVE TO WAIT TO SEE IF BETTER MOISTURE CAN RETURN BEFORE ADVERTISING SEVERE WX THREAT. SIMILAR PATTERN TO WED FEB 13 WHEN MODELS WERE WAY TOO FAR NORTH WITH WARM FRONT AND NO SVR STORMS OCCURRED AT ALL. WILL CONTINUE TO MONITOR. MAIN THREAT AT THIS TIME APPEARS TO BE HEAVY RAIN AND FLOODING ESP OVER MIDDLE GA WHICH WILL LIKELY PERSIST INTO MID WEEK WITH THE LARGER RIVERS. AS SHORT WAVE LIFTS INTO NEW ENGLAND...ANOTHER WAVE WITH COLD ARCTIC AIR BEHIND IT DIVES INTO PLAINS AND CARVES OUT BROAD LONG WAVE TROUGH OVER THE ERN 2/3RDS OF THE CONUS. THIS WILL MARK THE BEGINNING OF A COLD PATTERN FOR LATE THIS WEEK AND INTO THE WEEKEND. 00Z GFS/ECMWF IN GOOD AGREEMENT ON THIS PATTERN. AS FOR PRECIP...ONLY LIGHT AMOUNTS POSSIBLE ON WED/THUR OVER NORTH GA. CANT RULE OUT -SHRA/SHSN MIX OR EVEN ALL -SHSN AT ELEVATIONS ABOVE 1500FT THURS/FRI. 850MB GFS/EC TEMPS PROGGED TO DROP TO -5C WED NIGHT AND TO -10 TO -13C BY FRI/SAT. MAY BE HARD TO GET OUT OF THE 30S ON SAT IF MODELS ARE TO BE BELIEVED. SNELSON HYDROLOGY... PRECIPITATION HAS DECREASED ACROSS MUCH OF THE CWA AND IN GENERAL ANY ACCUMULATION SHOULD BE LIMITED TO THE SE PORTION THROUGH TONIGHT. AROUND ANOTHER HALF INCH OF RAIN IS POSSIBLE...WITH ISOLATED AREAS OF ONE INCH. RIVER FLOODING HAS BEEN CONFINED TO THE ATL METRO AREA SO FAR...BUT VERY LIMITED IN SCOPE. ALTHOUGH HAVENT SEEN RIVER FLOODING ACROSS CENTRAL GEORGIA YET...THERE ARE STILL A FEW POINTS EXPECTED TO GO INTO FLOOD AND WILL LEAVE THE FLOOD WATCH IN PLACE THROUGH 6PM TONIGHT. HYDRO WILL CONTINUE TO BE THE MAIN FOCUS THROUGH THE NEXT SYSTEM FORECAST TO AFFECT THE CWA SUNDAY NIGHT THROUGH TUESDAY. ALTHOUGH A FLOOD WATCH WILL LIKELY BE NEEDED WITH THIS EVENT...HAVE DECIDED TO HOLD OFF ON ISSUING THE NEXT FLOOD WATCH UNTIL THE CURRENT FLOOD WATCH EXPIRES. AMOUNTS WITH THE NEXT SYSTEM WILL BE AROUND 2 TO 4 INCHES ACROSS CENTRAL GEORGIA AND A HALF INCH TO 2 INCHES ACROSS NORTH GEORGIA. MAIN CONCERN WILL AGAIN BE ACROSS CENTRAL GEORGIA WHERE HIGHER RAINFALL AMOUNTS HAVE FALLEN DURING THIS CURRENT EVENT AND ARE FORECAST AGAIN FOR THE NEXT EVENT. 11 && AVIATION... 18Z UPDATE... PRECIP HAS SHIFTED SOUTH OF THE TAF SITES...BUT COULD SEE SOME DZ THIS AFTERNOON ACROSS THE CSG...MCN AND AHN AREAS. WEDGE IS STILL IN PLACE ACROSS GEORGIA AND JUST BEGINNING TO SHOWS SIGNS OF IT BREAKING DOWN ACROSS AL...AT LEAST IN REGARDS TO WIND DIRECTION. TIMING OF SHIFT FROM EAST TO WEST IS VERY UNCERTAIN AT ATL. WILL LIKELY GO VRB THIS AFTERNOON...BUT REMAIN AROUND 5 KTS AND MAY NOT SETTLE INTO NORTHWEST UNTIL AROUND 00Z TONIGHT. VSBYS ARE ANOTHER UNCERTAINTY IN THE FORECAST. DESPITE CURRENT MVFR VSBY ATL ATL...SHOULD REMAIN MAINLY VFR INTO THE EVENING. TWO MODELS BRING THE VSBY DOWN TO VLIFR/LIFR OVERNIGHT FOR A FEW HOURS...HOWEVER THIS MAY BE A LITTLE TOO PESSIMISTIC. OPTED TO ADVERTISE MVFR IN THE EARLY MORNING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS. LOW CONFIDENCE ON VSBYS. LOW CONFIDENCE ON WIND DIRECTION THROUGH 06Z THEN HIGH CONFIDENCE. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 42 68 42 47 / 10 10 20 90 ATLANTA 42 66 44 48 / 10 10 20 90 BLAIRSVILLE 35 60 35 47 / 10 5 10 70 CARTERSVILLE 35 63 40 51 / 10 10 20 90 COLUMBUS 44 70 50 59 / 10 10 70 100 GAINESVILLE 40 64 42 46 / 10 10 10 80 MACON 43 70 46 57 / 20 10 60 100 ROME 36 62 38 53 / 5 10 20 90 PEACHTREE CITY 38 66 40 52 / 10 10 20 90 VIDALIA 52 73 53 60 / 80 10 60 100 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK... HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY... MUSCOGEE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. && SHORT TERM...11 LONG TERM....41 AVIATION...11
Hazardous weather outlook, Feb 23, 6:30 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EST SAT FEB 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 AM EST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...AREAS OF FLOODING POSSIBLE TODAY MAINLY ACROSS CENTRAL GEORGIA WITH ISOLATED THUNDERSTORMS... WEATHER HAZARDS EXPECTED... LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING. SOME STREET FLOODING IS POSSIBLE IF STORM DRAINS ARE CLOGGED. OCCASIONAL LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS. DISCUSSION... AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS LIKELY OVER MIDDLE GEORGIA TODAY. THIS WILL BE IN ADDITION TO THE 1 TO 2 INCHES THAT HAS FALLEN IN THE LAST 24 HOURS. A FLOOD WATCH REMAINS IN EFFECT FOR MOST OF CENTRAL GEORGIA THROUGH 6 PM TODAY. INSTABILITY WILL REMAIN LOW THROUGH TONIGHT...HOWEVER AREAS SOUTH OF COLUMBUS TO MACON MAY SEE AN ELEVATED THUNDERSTORM CAPABLE OF LIGHTNING...SMALL HAIL AND GUSTY WINDS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DISCUSSION... FLOODING AND FLASH FLOODING WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS A STRONG STORM SYSTEM MOVES TOWARD THE STATE. AT THIS TIME...ANOTHER 2 TO 3 INCHES OF RAIN APPEARS LIKELY OVER MIDDLE GEORGIA RESULTING IN ADDITIONAL RISES ON AREA CREEKS AND RIVERS. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MAINLY OVER CENTRAL GEORGIA ON MONDAY AFTERNOON AND MONDAY NIGHT. AT THIS TIME... INSTABILITY IS NOT FORECAST TO BE VERY HIGH AS THE COLD...SLOW MOVING AIRMASS WILL BE TOUGH TO ERODE. HOWEVER...WITH STRONG VERTICAL WIND SHEAR AND FORCING...THERE MAY BE ENOUGH INSTABILITY FOR A FEW SEVERE STORMS TO DEVELOP CAPABLE OF DAMAGING WIND OR ISOLATED TORNADOES. THE MOST LIKELY TIME FOR ANY SEVERE STORMS WOULD BE FROM 4 PM TO 4 AM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:57 PM EST | Special Weather Statement | FFC | Muscogee | 33 min |
| Feb 23, 2:21 AM EST | Special Weather Statement | FFC | Meriwether | 24 min |
| Feb 23, 4:41 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 18 hr |
| Feb 23, 7:12 AM EST | River Flood Warning | FFC | Forsyth | 6 hr |
| Feb 23, 2:50 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 55 hr |
| Feb 23, 4:13 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 6 hr |
| Feb 23, 6:29 PM EST | Areal Flood Warning | FFC | Crisp | 6 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.